Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 546, NWS Jackson, MS

August 18, 2012Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2012, 12:19 AM CDT for Bolivar County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2012, 12:19 AM CDT (05:19 UTC)
Expired
Aug 18, 2012, 1:00 AM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 5.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1405 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WUUS54 KJAN 180519
SVRJAN
MSC011-180600-
/O.NEW.KJAN.SV.W.0546.120818T0519Z-120818T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1219 AM CDT SAT AUG 18 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...CLEVELAND...

* UNTIL 100 AM CDT

* AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTHWEST OF SHELBY MOVING  
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUND BAYOU BY 1230 AM CDT...
  RENOVA AND CLEVELAND BY 1245 AM CDT...
  BOYLE BY 1250 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3401 9082 3390 9067 3362 9067 3362 9069
      3388 9096
TIME...MOT...LOC 0519Z 313DEG 18KT 3388 9081

$$

40
2 follow-up statements
530 
WWUS54 KJAN 180545
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1245 AM CDT SAT AUG 18 2012

MSC011-180600-
/O.CON.KJAN.SV.W.0546.000000T0000Z-120818T0600Z/
BOLIVAR MS-
1245 AM CDT SAT AUG 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EAST CENTRAL BOLIVAR COUNTY...

AT 1244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WINSTONVILLE MOVING 
EAST AT 10 MPH AND WAS SLOWLY WEAKENING.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUND BAYOU BY 1250 AM CDT...
  MERIGOLD AND RENOVA BY 100 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3398 9079 3390 9067 3362 9067 3362 9069
      3380 9087
TIME...MOT...LOC 0544Z 292DEG 11KT 3391 9075

$$

40
956 
WWUS54 KJAN 180600
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CDT SAT AUG 18 2012

MSC011-180609-
/O.EXP.KJAN.SV.W.0546.000000T0000Z-120818T0600Z/
BOLIVAR MS-
100 AM CDT SAT AUG 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOLIVAR COUNTY
HAS EXPIRED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS JUST NORTHEAST OF MOUND BAYOU MOVING EAST AT 10 
MPH...SO THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER...HEAVY 
RAINS AND LIGHTNING STRIKES WILL CONTINUE AS ADDITIONAL STORMS CROSS 
THE DELTA REGION BEFORE DAYBREAK.

LAT...LON 3398 9079 3390 9067 3362 9067 3362 9069
      3380 9087
TIME...MOT...LOC 0559Z 292DEG 11KT 3389 9070

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 11:32 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 17, 11:32 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CDT FRI AUG 17 2012

.UPDATE...SEVERAL MINOR IMPULSES ROUNDING THE BASE OF THE ERN CONUS
TROUGH LATE TONIGHT AND MOVING ALONG THE TEMPORARILY STALLING FRONTAL
ZONE FROM KPBF-KTUP LINE. ANOTHER MCS TAKING SHAPE IN SERN AR AND
HEADING TOWARD THE DELTA COUNTIES THROUGH 3AM AND HAVE BOOSTED POPS
TO LIKELY FOR THOSE LOCATIONS...HEAVY DOWNPOURS AND LIGHTNING STRIKES
SHOULD BE THE MAIN FEATURES WITH A TREND TOWARD GRADUAL WEAKENING AS
THE STORMS MOVE SEWD OFF THE BOUNDARY. HRR MODEL RUNS HANDLING THE
OVERNIGHT CONVECTION BEST RECENTLY. ZONES SHOULD BE POSTED./40/

&&

.AVIATION...BAND OF STORMS APPROACHING THE DELTA TAF SITES AND THAT
SHOULD BE THE CASE FOR SEVERAL MORE HOURS. WILL HAVE TO WATCH FOR
ADDITIONAL ACTIVITY ACROSS THE NORTHERN SITES LATER ON OVERNIGHT AND
WILL MENTION VCTS TO COVER THAT RISK. TOWARD MORNING...SOME POTENTIAL
WILL EXIST FOR MVFR CONDITIONS ALONG WITH LOWER CEILINGS POSSIBLE
THROUGH 14-15Z FOR ABOUT THE NRN HALF OF THE CWFA. TIMING ACTIVITY
DURING THE DAY SAT IS TOUGH...BUT WILL COVER WITH VCTS WORDING DURING
THE AFTERNOON HOURS. /CME/40/

&&

PREVIOUS DISCUSSION...A LONGWAVE UPPER TROUGH CONTINUES TO DEEPEN
OVER THE EASTERN HALF OF THE COUNTRY. FURTHER COMPLICATING THE
FORECAST OVER THE NEXT 24 HOURS THE SURFACE FRONT WILL BE JUST ABOUT
QUASISTATIONARY IN A GENERALLY WEST-TO-EAST ORIENTATION ACROSS THE
NORTHERN PORTION OF THE CWA. THOUGH IT IS NOT EXPECTED TO COME FAR
ENOUGH SOUTH FOR US TO TO COMPLETELY REMOVE RAIN CHANCES IN THE FAR
NORTH...WE SHOULD SEE MORE <70F DEWPOINTS IN THAT AREA THROUGH THE
WEEKEND. SEVERAL UPPER DISTURBANCES WILL CONTINUE TO ROTATE AROUND
THE LONGER WAVE UPPER TROUGH OVER THE NEXT FEW DAYS...BRINGING
MULTIPLE OPPORTUNITIES FOR RAIN. THOUGH THERE IS SOME DISAGREEMENT
AMONGST THE VARIOUS MODELS WITH RESPECT TO THE EXACT TIMING AND
PLACEMENT OF THESE SHORTWAVES...THERE IS CONSENSUS THAT ONE OF THE
MORE POTENT ONES WILL PASS ACROSS THE AREA ON SUNDAY. MAV GUIDANCE
WAS AGGRESSIVE WITH POPS DURING THIS TIME FRAME...AND GIVEN
REASONABLE AGREEMENT WITH THE ECMWF...SAW NO REASON TO GO AGAINST
THIS. ON SUNDAY NIGHT...RAIN CHANCES MAY FINALLY BEGIN TO TAPER IN
THE NW AS THE UPPER TROUGH AXIS SWINGS ACROSS THE AREA...GIVING THE
SURFACE FRONT A NUDGE FARTHER TO THE SOUTH.

MADE A FEW TWEAKS TO GUIDANCE TEMPS THROUGH THE SHORT
TERM...PRIMARILY TO BUMP MINS UP A DEGREE OR TWO AND TO BUMP MAXES
DOWN A DEGREE OR TWO IN A FEW AREAS. OVERALL THOUGH...NO MAJOR
ADJUSTMENTS WERE MADE. /DL/

LONG TERM(MONDAY THROUGH FRIDAY)...
OF NOTE...THE LATEST GFS AND CMC WERE BOTH DEVELOPING A LOW PRESSURE
SYSTEM ALONG THE GULF COAST AROUND THE MIDDLE OF NEXT WEEK. THE
GENERAL SYNOPTIC PATTERN WOULD BE FAVORABLE FOR THIS TYPE OF
DEVELOPMENT...WITH A STALLED SURFACE FRONT EXTENDING OFFSHORE. SINCE
THIS IS STILL A FAIRLY NEW MODEL SOLUTION AND THERE IS STILL QUITE A
BIT OF DISAGREEMENT BETWEEN THE MODELS...NO ADJUSTMENTS WILL BE MADE
TO THE FORECAST AT THIS TIME. HOWEVER THE SITUATION BARES WATCHING
OVER THE NEXT FEW DAYS. RELEVANT PORTIONS OF THE PREVIOUS LONG TERM
DISCUSSION FOLLOW BELOW. /DL/

THE STUBBORN MEAN LONGWAVE TROUGH AXIS OVER THE ERN THIRD OF THE
CONUS GRADUALLY LIFTS NWD NEXT WEEK LEAVING A FLATTENING WNWLY FLOW
REGIME FOR THE GULF STATES. BY MONDAY MORNING...BEST RAIN CHANCES
WILL SHIFT TO OUR SRN QUARTER AS MID/UPPER FLOW BECOMES MORE NWLY
AND PWATS DROP TO NEAR ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR
1.5". TUESDAY SHOULD BE ABOUT THE DRIEST DAY OF THE COMING WEEK
SINCE LOW LEVEL MOISTURE SHOULD BE INCREASING ONCE AGAIN ON SLY FLOW
WEDNESDAY THROUGH THURSDAY AS THAT UPPER LEVEL PATTERN LIFTS NWD. A
MORE DIFFUSE LOW LEVEL BOUNDARY IS EXPECTED TO REMAIN ACROSS THE
GULF STATES EVEN ON FRIDAY AS SOME MID LEVEL RIDGING TRIES TO GET
ESTABLISHED ALONG THE SABINE RIVER VALLEY.

TEMPS WILL REMAIN JUST BELOW NORMAL FOR MOST OF THE MEDIUM RANGE AS
LOWS IN THE 60S AND HIGHS IN THE 80S DOMINATE. POPS STAY GENERALLY
IN THE 60-80 PERCENT RANGE SUNDAY WITH THE FRONTAL PASSAGE AND SHIFT
TO SRN SECTIONS AT 50-70 PERCENT FOR MONDAY/TUESDAY. POPS RETURN NWD
IN THE 20-40 PERCENT RANGE FOR THE MIDDLE AND END OF THE WEEK AS
ENSEMBLE MEANS GENERALLY PREFERRED./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  88  71  85 /  20  68  55  82
MERIDIAN      70  89  70  86 /  18  63  50  80
VICKSBURG     71  88  70  85 /  25  68  60  82
HATTIESBURG   73  91  73  89 /  10  65  45  66
NATCHEZ       73  88  72  85 /  14  66  52  62
GREENVILLE    71  84  68  85 /  73  43  53  70
GREENWOOD     69  86  67  85 /  68  42  44  67

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 17, 3:02 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT FRI AUG 17 2012

MSZ029>033-037>039-044>046-182015-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-
302 PM CDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
MISSISSIPPI NEAR THE GOLDEN TRIANGLE.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AS A SLOW
MOVING COLD FRONT BEGINS TO EDGE SOUTH INTO THE AREA. ANY STRONG
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL
HAIL...OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND TORRENTIAL
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

EXPECT A FEW ROUNDS OF STRONG THUNDERSTORMS TO CONTINUE TO BE POSSIBLE
SATURDAY NIGHT THROUGH LATE SUNDAY AS THE SLOW MOVING COLD FRONT
VERY SLOWLY PUSHES PUSHES SOUTHEAST THROUGH THE AREA. A SEVERE
SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY.
THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS
WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE
OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN
HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES
OF RAIN...ESPECIALLY ON SUNDAY. IF STORMS MOVE OVER THE SAME GROUND
REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY.
OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST
SUSCEPTIBLE TO HIGH WATER ISSUES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SUNDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-053-059-060-182015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
302 PM CDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN
MISSISSIPPI...NORTHEASTERN LOUISIANA AND THE ARKLAMISS DELTA.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS
EVENING...MAINLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. ANY STRONG
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL
HAIL...OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND TORRENTIAL
DOWNPOURS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON INTO
SATURDAY EVENING AS A SLOW MOVING COLD FRONT BEGINS TO EDGE SOUTH
INTO THE AREA. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...OCCASIONAL TO
FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

EXPECT A FEW ROUNDS OF STRONG THUNDERSTORMS TO CONTINUE TO BE POSSIBLE
SATURDAY NIGHT THROUGH LATE SUNDAY AS THE SLOW MOVING COLD FRONT
VERY SLOWLY PUSHES PUSHES SOUTHEAST THROUGH THE AREA. A SEVERE
SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY.
THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS
WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE
OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN
HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES
OF RAIN...ESPECIALLY ON SUNDAY. IF STORMS MOVE OVER THE SAME GROUND
REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY.
OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST
SUSCEPTIBLE TO HIGH WATER ISSUES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SATURDAY AFTERNOON THROUGH LATE SUNDAY.

MSZ043-048>052-054>058-061>066-072>074-182015-
MADISON MS-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
302 PM CDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON INTO
SATURDAY EVENING AS A SLOW MOVING COLD FRONT BEGINS TO EDGE SOUTH
INTO THE AREA. ANY STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 45 MPH...SMALL HAIL...OCCASIONAL TO FREQUENT LIGHTNING
STRIKES AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

EXPECT A FEW ROUNDS OF STRONG THUNDERSTORMS TO CONTINUE TO BE POSSIBLE
SATURDAY NIGHT THROUGH LATE SUNDAY AS THE SLOW MOVING COLD FRONT
VERY SLOWLY PUSHES PUSHES SOUTHEAST THROUGH THE AREA. A SEVERE
SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY.
THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS
WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE
OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN
HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES
OF RAIN...ESPECIALLY ON SUNDAY. IF STORMS MOVE OVER THE SAME GROUND
REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY.
OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST
SUSCEPTIBLE TO HIGH WATER ISSUES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SATURDAY NIGHT THROUGH SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Aug 17, 7:25 PM CDT, 4 hours 54 minutes before
MSZ041-180105-
SHARKEY MS-
725 PM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT FRI AUG 17 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER DELTA CITY AT 725 PM CDT...MOVING
SOUTH SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SHARKEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3285 9096 3286 9094 3289 9094 3295 9091
      3306 9091 3310 9088 3310 9074 3305 9066
      3276 9085 3283 9097
TIME...MOT...LOC 0025Z 038DEG 11KT 3303 9081

19
Special weather statement, Aug 17, 7:58 PM CDT, 4 hours 21 minutes before
MSZ044-180140-
LEAKE MS-
758 PM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT FRI AUG 17 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER THOMASTOWN AT 758 PM CDT...MOVING
EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3269 8942 3279 8973 3293 8973 3293 8942
      3292 8933
TIME...MOT...LOC 0058Z 287DEG 12KT 3287 8966

19
Special weather statement, Aug 17, 8:16 PM CDT, 4 hours 3 minutes before
MSZ042-180155-
YAZOO MS-
816 PM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT FRI AUG 17 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MIDWAY AT 816 PM CDT...MOVING
EAST SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN YAZOO COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3288 8996 3286 8998 3284 8999 3283 9002
      3279 9002 3277 9004 3284 9031 3298 9028
      3299 9027
TIME...MOT...LOC 0116Z 281DEG 18KT 3291 9019

19
Special weather statement, Aug 17, 9:12 PM CDT, 3 hours 7 minutes before
ARZ074-075-180250-
ASHLEY AR-CHICOT AR-
912 PM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CDT FRI AUG 17 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF PARKDALE AT 912
PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3328 9153 3314 9119 3313 9120 3311 9120
      3309 9117 3300 9123 3301 9124 3301 9145
      3312 9164
TIME...MOT...LOC 0212Z 301DEG 12KT 3315 9149

19
Special weather statement, Aug 17, 11:38 PM CDT, 41 minutes before
MSZ018-019-180535-
SUNFLOWER MS-BOLIVAR MS-
1138 PM CDT FRI AUG 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1138 PM CDT FRI AUG 17 2012

...CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAINS MOVING SOUTHEAST
   INTO THE SHELBY TO CLEVELAND AREAS THROUGH 100 AM...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS
AND HEAVY RAINS UP TO ONE INCH WAS CENTERED ABOUT 7 MILES WEST OF
DEESON AT 1135 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAINS...PONDING OF WATER ON ROADS AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS AS THEY HEAD
INTO THE SHELBY TO CLEVELAND AREAS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3410 9065 3399 9065 3399 9047 3353 9046
      3376 9102 3379 9099 3380 9102 3399 9101
      3396 9098 3402 9099 3403 9090 3408 9088
      3412 9095 3413 9079
TIME...MOT...LOC 0435Z 309DEG 14KT 3404 9097

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:25 PM CDTSpecial Weather StatementJANSharkey40 min
Aug 17, 7:58 PM CDTSpecial Weather StatementJANLeake42 min
Aug 17, 8:16 PM CDTSpecial Weather StatementJANYazoo39 min
Aug 17, 11:38 PM CDTSpecial Weather StatementJANBolivar, Sunflower57 min
Aug 18, 1:08 AM CDTSpecial Weather StatementJANGrenada57 min
Aug 18, 2:33 AM CDTSpecial Weather StatementJANCarroll, Choctaw, Montgomery, Oktibbeha, Webster57 min
Aug 18, 3:26 AM CDTSpecial Weather StatementJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more59 min
Aug 18, 4:36 AM CDTSpecial Weather StatementJANLowndes, Noxubee59 min
Aug 18, 7:08 AM CDTSpecial Weather StatementJANWinston32 min
Aug 18, 9:12 AM CDTSpecial Weather StatementJANBolivar28 min
Aug 18, 9:41 AM CDTSpecial Weather StatementJANBolivar29 min
Aug 18, 11:25 AM CDTSpecial Weather StatementJANHumphreys30 min
Aug 18, 11:41 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys49 min
Aug 18, 12:26 PM CDTSpecial Weather StatementJANAdams29 min
Aug 18, 12:48 PM CDTSpecial Weather StatementJANYazoo57 min
Aug 18, 12:53 PM CDTSpecial Weather StatementJANSharkey47 min
Aug 18, 1:01 PM CDTSpecial Weather StatementJANHolmes59 min
Aug 18, 1:03 PM CDTSevere Thunderstorm WarningJANYazoo28 min
Aug 18, 1:26 PM CDTSpecial Weather StatementJANLawrence39 min
Aug 18, 1:37 PM CDTSpecial Weather StatementJANAdams, Claiborne, Jefferson58 min
Aug 18, 1:50 PM CDTSpecial Weather StatementJANMadison20 min
Aug 18, 1:53 PM CDTSpecial Weather StatementJANSimpson32 min
Aug 18, 2:01 PM CDTSpecial Weather StatementJANJefferson Davis44 min
Aug 18, 2:02 PM CDTSpecial Weather StatementJANSimpson48 min
Aug 18, 2:15 PM CDTSpecial Weather StatementJANLawrence40 min
Aug 18, 2:22 PM CDTSpecial Weather StatementJANHinds58 min
Aug 18, 2:27 PM CDTSpecial Weather StatementJANNeshoba43 min
Aug 18, 3:01 PM CDTSpecial Weather StatementJANRankin59 min
Aug 18, 3:31 PM CDTSpecial Weather StatementJANCovington44 min
Aug 18, 3:44 PM CDTFlash Flood WarningJANRankin61 min
Aug 18, 4:20 PM CDTSpecial Weather StatementJANLauderdale, Newton60 min
Aug 18, 4:30 PM CDTSevere Thunderstorm WarningJANLauderdale45 min
Aug 18, 5:03 PM CDTSpecial Weather StatementJANClarke32 min
Aug 18, 5:19 PM CDTSpecial Weather StatementJANLauderdale31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.